Alert archive / Kentucky / River Flood Advisories in 2011

River Flood Advisory 13, NWS Jackson, KY

February 28, 2011Bell County, Kentucky

NWS Jackson, KY issued this river flood advisory at Feb 28, 2011, 10:51 PM EST for Bell County, Kentucky. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 10:51 PM EST (03:51 UTC)
Expired
Mar 1, 2011, 1:00 PM EST
In force
14 hr
Issued by
NWS Jackson, KY

County Bell County, KY

The radar

The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Pineville (PVLK2).

Action stage
995 ft
Minor stage
1002 ft
Moderate stage
1010 ft
Major stage
1019 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WGUS83 KJKL 010351
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1051 PM EST MON FEB 28 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE SOUTH FORK OF THE KENTUCKY RIVER AT ONEIDA 
  THE KENTUCKY RIVER AT HEIDELBERG 
  THE RED RIVER AT CLAY CITY 

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE

.WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER
EAST KENTUCKY ON MONDAY. THIS HEAVY RAINFALL WILL LEAD TO 
SIGNIFICANT RISES ON AREA RIVERS OVERNIGHT INTO THE DAY ON 
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA 
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL 
INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE 
NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM TUESDAY MORNING.

&&

KYC013-011551-
/O.NEW.KJKL.FL.Y.0013.110301T0351Z-110302T1700Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1051 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL WEDNESDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 995.2 FEET.
* FLOOD STAGE IS 1002 FEET.
* THE RIVER IS FORECAST TO RISE TO AROUND 1002 FEET TUESDAY
  AFTERNOON.
* AT 1002 FEET...LOW LYING ROADS FLOOD...INCLUDING PORTIONS OF 
  STRAIGHT CREEK...DORTON BRANCH AND FOURMILE ROAD.

$$

KYC051-011551-
/O.CON.KJKL.FL.Y.0011.000000T0000Z-110302T0500Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1051 PM EST MON FEB 28 2011

THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK OF THE KENTUCKY 
RIVER AT ONEIDA
* UNTIL LATE TUESDAY NIGHT.
* AT 10 PM MONDAY THE STAGE WAS 21.1 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* THE RIVER IS FORECAST TO RISE TO NEAR 24.1 FEET BY TOMORROW 
  MORNING.

$$

KYC129-011551-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-110304T1700Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1051 PM EST MON FEB 28 2011

THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT 
HEIDELBERG
* UNTIL FRIDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE TO AROUND 20 FEET TUESDAY
  EVENING.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-197-011551-
/O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T1800Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1051 PM EST MON FEB 28 2011

THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY
* UNTIL THURSDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 13.0 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER IS FORECAST TO RISE TO NEAR 14.4 FEET BY TOMORROW 
  EVENING.

$$
3 follow-up statements
058 
WGUS83 KJKL 010619
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
119 AM EST TUE MAR 1 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA 
  THE KENTUCKY RIVER AT HEIDELBERG 

.RUNOFF FROM HEAVY RAINFALL IS CAUSING SIGNIFICANT RISES ALONG PORTIONS
OF THE CUMBERLAND RIVER BASIN...AS WELL AS THE KENTUCKY RIVER BASIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM TUESDAY.

&&

KYC013-011819-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-110302T0000Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL TUESDAY EVENING.
* AT 1 AM TUESDAY THE STAGE WAS 996.5 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 999.5 FEET BY AROUND 8 AM
  TUESDAY MORNING.

$$

KYC051-011819-
/O.CON.KJKL.FL.Y.0011.000000T0000Z-110301T2100Z/
/ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT ONEIDA
* UNTIL TUESDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 21.1 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.5 FEET BY AROUND 8 AM
  TUESDAY MORNING.

$$

KYC129-011819-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
119 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL THURSDAY AFTERNOON.
* AT 1 AM TUESDAY THE STAGE WAS 17.6 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET BY TUESDAY EVENING.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$
824 
WGUS83 KJKL 011301
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 AM EST TUE MAR 1 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE KENTUCKY RIVER AT HEIDELBERG 
  THE RED RIVER AT CLAY CITY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 12 PM TUESDAY.

&&

KYC013-020000-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-110302T0000Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
801 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL THIS EVENING.
* AT 7 AM TUESDAY THE STAGE WAS 996.8 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL.

$$

KYC129-020101-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
801 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL THURSDAY AFTERNOON.
* AT 1 AM TUESDAY THE STAGE WAS 17.6 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET BY THIS EVENING.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-197-020101-
/O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T1800Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
801 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE RED RIVER AT CLAY CITY
* UNTIL THURSDAY AFTERNOON.
* AT 7 AM TUESDAY THE STAGE WAS 13.7 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.4 FEET BY THIS EVENING.
* AT 14.5 FEET 

$$
152 
WGUS83 KJKL 011559
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1059 AM EST TUE MAR 1 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE 
  THE KENTUCKY RIVER AT HEIDELBERG 
  THE RED RIVER AT CLAY CITY 

.PORTIONS OF THE CUMBERLAND...KENTUCKY...AND RED RIVERS
CONTINUE TO RUN HIGH AS WATER FROM RECENT HEAVY RAINFALL
MAKES ITS WAY DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 PM EST.

&&

KYC013-011800-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-110301T1800Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL THIS AFTERNOON.
* AT 10 AM TUESDAY THE STAGE WAS 995.4 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER CRESTED NEAR 997.3 FEET AROUND
  4 AM THIS MORNING AND IS RECEDING. THE RIVER WILL 
  CONTINUE TO RUN HIGH THROUGH THIS AFTERNOON.

$$

KYC189-020359-
/O.CON.KJKL.FL.Y.0015.000000T0000Z-110302T1200Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE
* UNTIL WEDNESDAY MORNING.
* AT 10 AM TUESDAY THE STAGE WAS 24.1 FEET.
* BANKFULL STAGE IS 24.0 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER IS NEARING A CREST AROUND 24.2 FEET AND
  IS FORECAST TO BEGIN RECEDING THIS AFTERNOON. HOWEVER...THE
  RIVER WILL CONTINUE TO RUN HIGH THROUGH TONIGHT.

$$

KYC129-020359-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL THURSDAY AFTERNOON.
* AT 10 AM TUESDAY THE ESTIMATED STAGE WAS 18.6 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR NEAR 19.1 FEET 
  THIS EVENING...AND THEN THE RIVER IS FORECAST TO RECEDE. THE
  RIVER IS EXPECTED TO RUN HIGH THROUGH EARLY THURSDAY MORNING.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-197-020359-
/O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T0000Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST TUE MAR 1 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE RED RIVER AT CLAY CITY
* UNTIL WEDNESDAY EVENING.
* AT 10 AM TUESDAY THE STAGE WAS 13.9 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 14.4 FEET THIS
  EVENING...AND THEN BEGIN TO RECEDE. THE RIVER IS EXPECTED TO
  RUN HIGH THROUGH WEDNESDAY EVENING.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 8:37 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 8:37 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EST MON FEB 28 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

TEMPS COOLER THAN FCST AND STILL FALLING. DWPTS DROPPING QUICKLY AS
WELL. EXPECT CLOUDS TO REMAIN ALTHOUGH ALL PCPN HAS MOVED EAST OF THE
STATE. WINDS WILL DIE OFF AROUND MIDNIGHT FOR ALL BUT THE HIGHER
RIDGES. FCST UPDATE WILL FOCUS ON ENDING PCPN AND DROPPING OVERNIGHT
LOWS A FEW DEG. REST OF FCST SHOULD BE WITHIN ZONE FCST TOLERANCE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THROUGH EARLY EVENING/

WITH ONLY A FEW SHOWERS LINGERING NEAR THE COLD FRONT OPTED TO CANCEL
THE FLOOD WATCH FOR THE ENTIRE CWA. ADDITIONAL RAINFALL SHOULD BE
MINIMAL. HOWEVER...PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER
BASINS WILL RISE TONIGHT AND LIKELY EXCEED FLOOD STAGE BY TUESDAY IN
A FEW OF THE MORE DOWNSTREAM LOCATIONS SUCH AS RAVENNA AND
WILLIAMSBURG.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY/

A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE NORTHERN HALF OF THE
CWA AT THIS TIME...AND IS CURRENTLY ALIGNED FROM JUST NORTH OF RLX TO
WEST LIBERTY TO JUST NORTH OF MOUNT VERNON AND SOMERSET. THE MODERATE
TO HEAVY RAIN CONTINUES TO MOVE OFF TO THE EAST AS THIS LAST WAVE
MOVES ALONG THE BOUNDARY.

INTO THE EVENING...THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH
AND TEMPS SHOULD DROP INTO THE 40S BEHIND THE BOUNDARY IN MOST AREAS
AND INTO THE UPPER 30S IN THE FAR NORTH BEFORE SUNSET. ADDITIONAL
RAINFALL EVEN NEAR THE VA BORDER SHOULD BE A HALF OF AN INCH OR LESS.
THE THREAT FOR FLASH FLOODING IS ENDING THOUGH RUNOFF FROM THE HEAVY
RAINS WILL CONTINUE TO COLLECT INTO THE STREAMS AND CREEKS LEAD TO
RISES ON THE CUMBERLAND AND KENTUCKY RIVER BASINS. WITH SIGNIFICANT
RAIN ONLY LINGERING ACROSS HARLAN...LETCHER AND PIKE COUNTIES...WE
WILL LET THE FFA EXPIRE FOR ALL BUT THESE 3 VA BORDER COUNTIES. LAPSE
RATES WILL STEEPEN BEHIND THE FRONT AND SOME OF THE STRONGER MOMENTUM
FROM ALOFT SHOULD MIX DOWN. THE WRF SUGGESTED GUSTS AS HIGH AS 35KT
OR MORE COULD OCCUR...BUT UPSTREAM OBS ARE MORE TONED DOWN THAN THAT
AND OPTED TO GO WITH GUSTS AS HIGH AS 35 MPH POSSIBLE DURING THE
EVENING BEHIND THE FRONT DUE TO THE WEAKER TREND IN GUSTS UPSTREAM.

A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE
REGION BEHIND THE DEPARTING LOW AND ASSOCIATED SFC COLD FRONT TONIGHT
WITH A MUCH DRIER AIRMASS BUILDING IN. THIS WILL PUT AN END TO THE
SHOWER THREAT DURING THE EVENING AND SOME CLEARING SHOULD OCCUR
OVERNIGHT IN ALL AREAS. WITH DRIER AIR ADVECTING IN AND THE PRESS
GRADIENT AND WINDS LIKELY REMAINING UP OUT OF THE NORTH AND NORTHEAST
FOR AT LEAST THE FIRST PART OF THE NIGHT...THE THREAT FOR ANY VALLEY
FOG SHOULD HOLD OFF UNTIL LATE AS WELL. OTHERWISE...THE HIGH SHOULD
BRING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. A WEAK MOISTURE
STARVED COLD FRONT IS PROGGED TO PUSH ACROSS THE AREA LATE TUE NIGHT
AND ON WED...WITH JUST A WIND SHIFT ANTICIPATED WITH ANOTHER SFC HIGH
BUILDING IN BEHIND IT TO END THE PERIOD.

EVAPORATION OF THE WET GROUND AND A COLDER AIRMASS WILL LEAD TO
TEMPERATURES MUCH COLDER THAN HIGHS TODAY...BUT STILL RIGHT AT
AVERAGES FOR EARLY MARCH. WITH THE SFC HIGH SHIFTING TO THE EAST OF
THE AREA ON TUE NIGHT...THE PATTERN APPEARS FAVORABLE FOR A MODERATE
MAGNITUDE RIDGE/VALLEY SPLIT ON TUE NIGHT. THE DRY AIRMASS SHOULD
MODERATE EVEN FURTHER BY WED.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/

THE EXTENDED FORECAST BEGINS ON WEDNESDAY NIGHT WITH A RIDGE OVER
THE OHIO AND TENNESSEE VALLEYS. THE UPPER LEVEL PATTERN APPEARS TO
BE PROGRESSIVE WITH THE SURFACE HIGH OVER THE AREA HOLDING ON
THROUGH THURSDAY AND INTO FRIDAY KEEPING EASTERN KENTUCKY DRY. THE
MODELS COLLECTIVELY HAVE BEEN IN AGREEMENT ON THE STRENGTH OF THE
HIGH BUT DIVERGE IN AGREEMENT WITH THE APPROACH OF THE NEXT BIG
WEATHER MAKER THUS WEEKEND. KNOWING THIS...WENT WITH MOSTLY A
CONSENSUS.

THE FORECAST CHALLENGE OF THE EXTENDED COMES INTO PLAY BY FRIDAY AS
ANOTHER LARGE EXTRA TROPICAL CYCLONE DEVELOPS JUST WEST OF THE
TENNESSEE AND OHIO VALLEYS AND MOVES EAST. ALL THE MODELS HAVE
DIFFERENT TIMING AT THE ONSET OF THE FRONT BUT MOST LIKELY AT THIS
POINT THERE WILL BE PRECIP SETTING IN BY LATE FRIDAY. THE 12Z RUNS
OF THE EURO GFS AND GEM HAVE COME IN AS WELL QUITE DIFFERENT THAT
THEIR PREVIOUS RUNS. THE GENERAL TREND AT LEAST FOR SATURDAY IS A
CONSISTENT QPF OUTPUT BY ALL MODELS SO HAD TO RAISE POPS TO HIGH
CHANCE AND LOW LIKELY. EVEN THE POSITIONING OF THE TIGHTEST GRADIENT
IS DIFFERENT THAN THE PREVIOUS RUNS WITH HARDLY ANY COLD AIR
ADVECTION INTO EASTERN KENTUCKY WITH THE FRONTAL PASSAGE ON MONDAY.
THEREFORE...GIVEN THE TRENDS...DID NOT MAKE SIGNIFICANT CHANGES TO
THE EXTENDED FORECAST.

&&

.AVIATION.../00Z TO 24Z/

MOST SHRA HAVE ENDED FOR ERN KY. A COUPLE SMALL LINES OF -RA WILL
CONTINUE FOR THE NEXT COUPLE HRS BUT WILL E BRIEF AND AFFECT ONLY 10
PERCENT OF THE AREA AND ONLY FOR 1/2 HR OR LESS. GREATEST IMPACT WILL
BE IN THE LOW CLOUDS WITH IFR CIGS OF BKN007 THRU AROUND MIDNIGHT
BEFORE LIFTING TO BKN015 UNTIL NEAR DAWN. LARGE SHIELD OF CLOUDS WILL
BE DIFFICULT TO BREAK AND WITH THE COLDER AIR MOVING IN BEHIND THE
DEPARTING FRONT WE MAY SEE CONSIDERABLE COLD CU FOR MUCH OF THE
MORNING ON TUE. STILL THINK THAT THE HIGHER SUN ANGLE WILL ALLOW THE
SOLAR RADIATION TO BREAK THE CLOUDS AND BRING US BACK INTO VFR WITH A
LOW SCT DECK AROUND 025. WINDS WILL REMAIN GUSTY UNTIL CLOSER TO
MIDNIGHT WHEN OUR NOCTURNAL INVERSION SHOULD HELP REDUCE THE SFC
WINDS BELOW 10KTS WITH AT MOST A MINIMAL GUST FACTOR.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP/DUSTY
LONG TERM....SHALLENBERGER
AVIATION...DUSTY
Hazardous weather outlook, Feb 28, 4:44 PM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EST MON FEB 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
444 PM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

RUNOFF FROM HEAVY RAIN ON MONDAY WILL CAUSE PORTIONS OF THE
CUMBERLAND AND KENTUCKY RIVER BASINS TO RUN HIGH AND POSSIBLY
REACH FLOOD STAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RUNOFF FROM THE RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND
AND KENTUCKY RIVER BASINS REMAINING HIGH OR POSSIBLY BE ABOVE FLOOD
STAGE ON TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/JP

In the hours before

Local storm report, Feb 28, 5:39 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       THOUSANDSTICKS          37.19N 83.43W
02/28/2011  M1.68 INCH       LESLIE             KY   CO-OP OBSERVER

            SOME MINOR FLOODING NOTED FROM DITCHES AND CULVERTS
            BACKING UP ON ROADWAYS.

&&

ABE
Local storm report, Feb 28, 6:00 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLOOD            WHITESBURG              37.12N 82.83W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            SEVERAL ROADS IMPACTED BY FLOODING AT THIS TIME. BEETREE
            BRANCH...LONG BRANCH AND RED STAR ROAD ARE CLOSED.

&&

ABE
Local storm report, Feb 28, 6:44 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     2 N CORBIN              36.97N 84.11W
02/28/2011                   LAUREL             KY   PUBLIC

            WIND DAMAGE OCCURRED TO A HOUSE AND A BUILDING ON SWEET
            HOLLOW GOLF COURSE. A MOBILE HOME WAS DAMAGED WHEN A TREE
            FELL ON IT.

&&

ABE
Local storm report, Feb 28, 7:44 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     IRVINE                  37.70N 83.97W
02/28/2011                   ESTILL             KY   DEPT OF HIGHWAYS

            THE ESTILL COUNTY HIGHWAY DEPT REPORTED THAT NUMEROUS
            TREES AND POWER LINES HAD BEEN BLOWN DOWN ACROSS THE
            COUNTY. AREAS AFFECTED INCLUDED RAVENNA, WAGERSVILLE,
            MCKEE, COW CREEK, AND RICHMOND RD. POWER OUTAGES WERE
            ALSO REPORTED ACROSS THE COUNTY.

0700 AM     TSTM WND DMG     IRVINE                  37.70N 83.97W
02/28/2011                   ESTILL             KY   EMERGENCY MNGR

            ESTIL COUNTY EM RELAYED REPORT OF NUMEROUS TREES BLOWN
            DOWN AROUND THE COUNTY BETWEEN ABOUT 7 AND 10 A.M. 4 TO 5
            THOUSAND PEOPLE WERE WITHOUT POWER DURING THE MORNING
            HOURS.

0700 AM     TSTM WND DMG     PALMER                  37.81N 84.07W
02/28/2011                   ESTILL             KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON WINCHESTER ROAD JUST NORTH OF
            THE TOWN OF PALMER ON THE ESTILL CLARK COUNTY LINE.

0714 AM     TSTM WND DMG     HARDWICK                37.78N 83.94W
02/28/2011                   POWELL             KY   EMERGENCY MNGR

            POWELL COUNTY EM RELAYED NUMEROUS REPORTS OF LARGE TREES
            DOWN AND SEVERAL OUT BUILDINGS DAMAGED OR HAD ROOFS BLOWN
            OFF AROUND THE HARDWICK CREEK AREA.

0725 AM     TSTM WND DMG     1 S ROGERS              37.73N 83.64W
02/28/2011                   WOLFE              KY   TRAINED SPOTTER

            TREE OF GREATER THAN 12 INCH DIAMETER BLOWN DOWN ONTO
            POWER LINES BLOCKING HIGHWAY 715 JUST SOUTH OF ROGERS.

0730 AM     TSTM WND DMG     TOLIVER                 37.81N 83.46W
02/28/2011                   WOLFE              KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON HWY 1010 IN TOLIVER.

0738 AM     TSTM WND DMG     STACY FORK              37.84N 83.27W
02/28/2011                   MORGAN             KY   TRAINED SPOTTER

            A SPOTTER REPORTED THAT HIS LAWN FURNITURE WAS BEING
            BLOWN AROUND BY THUNDERSTORM WIND GUSTS 3 MILES SOUTH OF
            CANEL CITY. PEA SIZE HAIL WAS ALSO FALLING WHEN THE
            REPORT WAS CALLED IN.

0740 AM     TSTM WND DMG     PULASKI                 37.21N 84.64W
02/28/2011                   PULASKI            KY   TRAINED SPOTTER

            TREE BRANCHES THE SIZE OF A PERSONS ARM WERE BEING BLOWN
            DOWN IN THE COMMUNITY OF PULASKI SOUTH OF EUBANK.

0745 AM     HAIL             SOMERSET                37.08N 84.61W
02/28/2011  E0.25 INCH       PULASKI            KY   EMERGENCY MNGR

            NUMEROUS REPORTS OF PEA TO DIME SIZED HAIL WERE RECEIVED
            FROM IN AND AROUND SOMERSET.

0745 AM     TSTM WND DMG     BEATTYVILLE             37.58N 83.71W
02/28/2011                   LEE                KY   PUBLIC

            THE LEE COUNTY SUPERINTENDENT REPORTED THAT ALL OF THE
            SHOOLS COUNTY WIDE WERE WITHOUT POWER DUE TO THUNDERSTORM
            WIND GUSTS.

0746 AM     TSTM WND GST     WONNIE                  37.81N 83.15W
02/28/2011  M53.00 MPH       MAGOFFIN           KY   AMATEUR RADIO

            AN AMATUER RADIO OPERATOR MEASURED A 53MPH WIND GUST AND
            0.26 INCHES OF RAIN IN ABOUT 30 MINUTES IN WONNIE.

0750 AM     TSTM WND GST     BURNSIDE                36.99N 84.60W
02/28/2011  E50.00 MPH       PULASKI            KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A THUNDERSTORM WIND GUST OF 50
            MPH IN THE COMMUNITY OF BURNSIDE.

0754 AM     TSTM WND DMG     4 W SALYERSVILLE        37.75N 83.14W
02/28/2011                   MAGOFFIN           KY   FIRE DEPT/RESCUE

            ONE DOUBLE WIDE TRAILER WAS BLOWN OVER AND HAD ROOF BLOWN
            OFF. ONE SINGLE WIDE TRAILER HAD MOST OF ITS ROOF BLOWN
            OFF. ONE LARGE APPLE TREE WAS UPROOTED. THE DAMAGE
            HAPPENED AT LONG BRANCH JUST WEST OF SALYERSVILLE.

0757 AM     HAIL             MCKEE                   37.43N 84.00W
02/28/2011  E0.25 INCH       JACKSON            KY   TRAINED SPOTTER

            PEA SIZED HAIL WAS REPORTED IN THE MCKEE AREA.

0800 AM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
02/28/2011                   MAGOFFIN           KY   EMERGENCY MNGR

            ONE TRAILER BLOW OVER WITHIN THE CITY LIMITS OF
            SALYERSVILLE.

0815 AM     HAIL             PAINTSVILLE             37.82N 82.81W
02/28/2011  E0.50 INCH       JOHNSON            KY   FIRE DEPT/RESCUE

            MULTIPLE REPORTS OF DIME SIZE HAIL WERE RECEIVED FROM IN
            AND AROUND PAINTSVILLE.

0815 AM     TSTM WND DMG     SOMERSET                37.08N 84.61W
02/28/2011                   PULASKI            KY   EMERGENCY MNGR

            THE PULASKI COUNTY EMERGENCY MANAGER RECEIVED NUMEROUS
            REPORTS OF DOWNED TREES AND STRUCTURAL DAMAGE FROM AROUND
            THE COUNTY. REPORTS WERE RECEIVED OF SHINGLES BEING BLOWN
            OFF ROOFS AND A CAR PORT WAS BLOWN INTO A STREET CAUSING
            DAMAGE TO AN OCCUPIED CAR.

0815 AM     TSTM WND DMG     JACKSON                 37.56N 83.38W
02/28/2011                   BREATHITT          KY   DEPT OF HIGHWAYS

            NUMEROUS REPORTS OF TREES DOWN AROUND THE COUNTY
            INCLUDING TALBERT AND JACKSON.

0830 AM     TSTM WND DMG     2 N CORBIN              36.97N 84.11W
02/28/2011                   LAUREL             KY   PUBLIC

            WIND DAMAGE OCCURRED TO A HOUSE AND A BUILDING ON SWEET
            HOLLOW GOLF COURSE. A MOBILE HOME WAS DAMAGED WHEN A TREE
            FELL ON IT.

0835 AM     TSTM WND DMG     2 E CORBIN              36.94N 84.07W
02/28/2011                   KNOX               KY   EMERGENCY MNGR

            TREES DOWN AND THE ROOF OF A BARN WAS BLOWN OFF ON
            BUFFALO BRANCH ROAD IN CORBIN IN KNOX COUNTY. ONE RV WAS
            ALSO REPORTED BLOWN OVER IN THIS LOCATION.

0853 AM     HAIL             PIKEVILLE               37.48N 82.51W
02/28/2011  E1.00 INCH       PIKE               KY   PUBLIC

            QUARTER SIZED HAIL WAS REPORTED IN PIKEVILLE.

0900 AM     HAIL             8 SE WHITLEY CITY       36.64N 84.37W
02/28/2011  E1.00 INCH       MCCREARY           KY   TRAINED SPOTTER

0920 AM     TSTM WND DMG     ISOM                    37.19N 82.90W
02/28/2011                   LETCHER            KY   DEPT OF HIGHWAYS

            HWY 160 CLOSED TEMPORARILY DUE TO A TREE ACROSS THE ROAD.

0932 AM     TSTM WND DMG     HYDEN                   37.16N 83.37W
02/28/2011                   LESLIE             KY   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.

0935 AM     TSTM WND DMG     MIDDLESBORO             36.61N 83.72W
02/28/2011                   BELL               KY   EMERGENCY MNGR

            ONE 8 FOOT BY 12 FOOT SHED WAS MOVED ABOUT 40 FEET BY
            WIND. A FEW SHINGLES AND SOME SIDING WAS TORN OFF ONE
            STRUCTURE. ALSO AN UNSUPPORTED CONCRETE BLOCK WALL WAS
            KNOCKED OVER. LOCATION IN MIDDLESBORO AT THE CORNER OF
            23RD AND WINCHESTER.

0130 PM     FLOOD            BEECH                   37.37N 83.43W
02/28/2011                   BREATHITT          KY   DEPT OF HIGHWAYS

            BOWLINGS CREEK RD CLOSED DUE TO WATER OVER THE ROAD.

0158 PM     FLOOD            ISOM                    37.19N 82.90W
02/28/2011                   LETCHER            KY   DEPT OF HIGHWAYS

            NUMEROUS CREEKS AND STREAMS AROUND THE COUNTY ARE AT OR
            OUT OF THEIR BANKS...INCLUDING AREAS AROUND THE POOR
            FORK...BEE TREE CREEK...AND RACE TRACK HOLLOW NEAR HWY 7.

0232 PM     FLOOD            FRENCHBURG              37.95N 83.62W
02/28/2011                   MENIFEE            KY   EMERGENCY MNGR

            SLATE CREEK IS OUT OF ITS BANKS AT NUMEROUS LOCATIONS
            AROUND NW MENIFFEE COUNTY NEAR THE MONTGOMERY COUNTY
            LINE.

0232 PM     FLOOD            CONFLUENCE              37.27N 83.38W
02/28/2011                   LESLIE             KY   EMERGENCY MNGR

            STREAMS AND CREEKS AROUND THE AREA ARE AT OR APPROACHING
            BANKFULL. A FEW LOW CROSSINGS HAVE WATER OVER THE ROAD.

0235 PM     FLOOD            4 NW WHITESBURG         37.16N 82.88W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            HWY 3401 AT THE DRY FORK COMMUNITY HAS A FOOT OF STANDING
            WATER OVER THE ROAD.

0340 PM     FLOOD            SOMERSET                37.08N 84.61W
02/28/2011                   PULASKI            KY   DEPT OF HIGHWAYS

            SEVERAL ROADS ACROSS THE COUNTY ARE PRESENTLY IMPACTED BY
            HIGH WATER.

0430 PM     HEAVY RAIN       WHITESBURG              37.12N 82.83W
02/28/2011  M1.50 INCH       LETCHER            KY   CO-OP OBSERVER

            STORM TOTAL SINCE 930 AM

0535 PM     HEAVY RAIN       THOUSANDSTICKS          37.19N 83.43W
02/28/2011  M1.68 INCH       LESLIE             KY   CO-OP OBSERVER

            SOME MINOR FLOODING NOTED FROM DITCHES AND CULVERTS
            BACKING UP ON ROADWAYS.

0555 PM     FLOOD            WHITESBURG              37.12N 82.83W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            SEVERAL ROADS IMPACTED BY FLOODING AT THIS TIME. BEETREE
            BRANCH...LONG BRANCH AND RED STAR ROAD ARE CLOSED.

&&

ABE
Local storm report, Feb 28, 8:49 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLOOD            RED STAR                37.14N 83.02W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            HWY 7 STILL FLOODED NEAR RED STAR.

0845 PM     FLOOD            JENKINS                 37.18N 82.63W
02/28/2011                   LETCHER            KY   LAW ENFORCEMENT

            SOME MINOR STREET FLOODING STILL ONGOING IN JENKINS.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:38 PM ESTRiver Flood AdvisoryJKLLee39 hr
Feb 28, 8:36 PM ESTAreal Flood AdvisoryJKLLetcher3 hr
Mar 1, 12:26 AM ESTRiver Flood AdvisoryJKLPerry4 hr
Mar 1, 3:10 AM ESTRiver Flood AdvisoryJKLOwsley20 hr
Mar 1, 11:04 AM ESTRiver Flood AdvisoryJKLKnox24 hr

Nearby

River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.